MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; CANNULA SEAL

INTUITIVE SURGICAL, INC NONE; CANNULA SEAL
Model Number 470361-08
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted gastric bypass surgical procedure, a cannula seal was broken off in the tubing, causing a loss of pneumoperitoneum.The broken piece had to be retrieved from the insufflation tubing to re-establish pneumoperitoneum.The procedure was completed with no reported injury.Intuitive surgical inc.(isi) followed up with the initial reporter and obtained the following additional information: the stopcock feature of the universal seal was able to maintain pneumoperitoneum after the issue was identified.There was no loss of vision or instrument control, and no significant delay was noticed.The issue was identified during a gastric procedure.The instrument was inspected, and no abnormality or damage noted.The instrument was in use prior to the issue for 30 minutes.There were no fragments that fell into the patient during a collision.Fragments were retrieved by crile clamp used to grasp piece.All fragments were retrieved through visual inspection.No additional procedure or x-rays performed to remove fragments.The case was completed, and insufflation was transferred to another port.There was no injury to the patient.The patient had not returned to the hospital.
 
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting port broke off in the tubing an investigation is in progress to determine the cause of this reported event.Similar event occurred with another universal seal during same procedure (patient identifier #: b)(6)).Additional information is being gathered to determine the contribution of the device to the customer reported issue.Image review: review of the provided image is not consistent with reported complaint.No conclusion could be derived based upon provided image.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received a da vinci product to perform failure analysis.The seal was analyzed and the reported failure was confirmed.The seal was found to have the luer fitting broken.The size of the broken piece measures approximately 0.289" x 0.385".The broken piece was returned.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
NONE
Common Device Name
CANNULA SEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17465744
Report Number2955842-2023-17526
Device Sequence Number2905025
Product Code GCJ
UDI-Device Identifier10886874112547
UDI-Public(01)10886874112547(10)NA
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K133845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470361-08
Device Catalogue Number470361
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age42 YR
Patient SexFemale
Patient Weight131 KG
Patient EthnicityNon Hispanic
Patient RaceWhite